• question-icon

    What are the side effects of Finasteride?

default
Posted on Wed, 1 Jun 2016 in Skin Hair and Nails
Question: How do you feel taking finasteride for hair loss. I am concerned about side effects. Have you prescribed this in your practice and how do you find it to be ?
doctor
Answered by Dr. Kakkar S. 28 minutes later
Brief Answer:
It is an effective medication for hair loss in males

Detailed Answer:
Hello. Thank you for writing to us

i am dr.kakkar(dermatologist). I have gone through your query and i have understood your concern.

Finasteride is an FDA approved medication for androgenetic alopecia in males.

It can occcasionally cause sexual side effects like loss of libido or sexual drive in 1-2% of patients taking finasteride however this side effect is temporary and goes away with continued treatment. A few male patients might notice breast enlargement/ gynecomastia after years of use. Otherwise it is a safe medication and is commonly prescribed by dermatologists around the world including myself. I find it quite effective in my patients of hair loss.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8979 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Gynecomastia

doctor1 MD

hi doctor ! i am 21 yrs, male and i have very less beard as if i am 15 yrs old... and even i look like a 15 yrs old boy... i masturbated a lot......

doctor1 MD

I am 15 years old and have gynecomastia. I am an athlete and I am constantly working out. I have had it for about 2 years and it has made doing a...

doctor1 MD

Hi i am a 21 year old engineering student in hyderabad. i weigh 85 kgs. But my chest is very large compared to my arms i feel. I think i might be...

doctor1 MD

Hello ! I am a 20 year old male & I have gynecomastia. I have went through articles & pictures of gynecomastia so I am sure about my case. It...

doctor1 MD
doctor1 MD

Hi. I'm considering taking trenbolone acetate (briefly) to increase protein uptake for muscle development. I understand that, as long as I limit it...

doctor1 MD

I need some over the counter medicines for A Gynacomotia? What medicines will you recommend?

Get personalised answers from verified doctor in minutes across 80+ specialties

161 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Kakkar S.
  • Q - Suggest treatment for thinning of skin

  • Q - Is boil inside nose folliculitis a cause for concern?

  • Q - What casues allergic skin rash?

  • Q - How to diagnose herepes type 2?

  • Q - What causes white pimples in vagina?

  • Q - Suggest treatment for headache, acne and weight gain

  • Q - Suggest treatment for dandruff and red spot on scalp

  • Q - What causes non itchy eruption on penis?

  • Q - Suggest treatment for itching acne on hand

  • Q - Suggest treatment for itching sensation all over body

backtotop2